Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 13, 2021, 12:15 AM EDT for Dutchess County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 12:15 AM EDT (04:15 UTC)
- Expired
- Aug 13, 2021, 1:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Hail
- 0.25 in
- Wind
- 30
County Dutchess County, NY
The radar
The Albany radar (KENX), 77 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
942
WWUS81 KALY 130415
SPSALY
Special Weather Statement
National Weather Service Albany NY
1215 AM EDT Fri Aug 13 2021
NYZ064>066-130500-
Eastern Dutchess NY-Western Dutchess NY-Eastern Ulster NY-
1215 AM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southeastern Ulster
and Dutchess Counties through 100 AM EDT...
At 1214 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hurley to New Paltz. Movement was east at 40
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Rhinebeck, Hyde Park, Pleasant
Valley, Hurley, Amenia, Highland, Pine Plains, Red Hook, Millbrook,
Millerton, High Falls, Stanfordville, Tillson, Port Ewen, Fairview,
Lake Katrine and Staatsburg.
This includes Interstate 87 between exits 18 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4167 7416 4193 7414 4198 7412 4205 7382
4200 7371 4198 7353 4204 7352 4205 7352
4205 7349 4204 7349 4169 7352
TIME...MOT...LOC 0414Z 260DEG 35KT 4192 7407 4176 7408
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:16 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 12, 10:16 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1016 PM EDT Thu Aug 12 2021
.SYNOPSIS...
A warm and humid air mass will remain over the region
tonight into tomorrow with chances of showers and thunderstorms
ahead of a cold front. The front will move across the region Friday
night into Saturday with cooler conditions arriving, as scattered
showers and isolated thunderstorms will be ending in the late
morning into the early afternoon. High pressure will bring lower
humidity levels and temperatures slightly below normal for mid
August to close the weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Storms in NE PA tracking toward the eastern Catskills, mid
Hudson Valley and NW CT. Indicating gusty winds and small hail
in storms as some instability seen in area 00Z soundings and
best instability over southern areas where storms have not
tracked yet today.
Some diurnal stabilization continuing, so storms should be sub
severe and slowly weaken as they cross the eastern Catskills.
Still, some storms to track through southern areas through
shortly after midnight. Not much cloud cover outside of the
storms and the convective debris around them extending north.
Some patchy fog possible toward daybreak.
PREVIOUS DISCUSSION:
The subsidence in the wake of the sfc trough and storms will
allow for partly cloudy to mostly clear conditions. Some patchy
to areas of fog will develop in the early morning hours,
especially where it rained. Lows will be muggy again in the
upper 60s to lower 70s in the valley areas, and 60s over the
higher terrain.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Heat Advisory 11 am EDT to 8 pm EDT for the Mohawk Valley,
Capital Region, Lake George Glens Falls area, Helderbergs,
Schoharie Valley, mid Hudson Valley, Taconics, Berkshires,
Litchfield County, CT, and Bennington and eastern Windham
Counties in southern VT...
Tomorrow...A muggy air mass continues over the region. A
combination of sfc dewpts in the upper 60s to mid 70s with air
temps in the mid 80s to lower 90s will yield heat indices in the
mid 90s to lower 100s. A few isolated 105F readings are
possible in the mid Hudson Valley, but coverage was small so no
Excessive Heat Warning issued.
PWATs will be in the 1.5-2.0" range. Initially some terrain
differential heating boundaries may allow for some isolated to
scattered convection to pop up in the mid to late pm. A
prefrontal trough may focus the convection. 0-6 km shear will be
in the 20-30 kt range with MLCAPEs rising into the 1000-2000
J/kg. The better forcing looks like it will be closer to 00Z.
The Marginal Risk looks good. We will have to monitor for some
locally heavy downpours with the elevated PWATs. We kept PoPs in
the slight to low chance range. Highs in the upper 80s to lower
90s will be common in the valleys and upper 70s to upper 80s
over the mtns.
Tomorrow Night...Heights start to fall, as the sfc cold front
approaches the region and moves across with scattered showers
and thunderstorms. There could be a few strong to severe
thunderstorms prior to midnight. The push of cooler and drier
air does not arrive until the mid to late morning. Gusty or
damaging winds would be the main threat. Some of the CAMS like
the NAMnest and FV3 have the best coverage between 00Z-06Z/SAT
with the better low-level convergence and synoptic forcing with
the cold front. Lows will fall back into the 60s with a few
lower 70s in the mid Hudson Valley. The cold advection kicks in
over the western Dacks with some mid and upper 50s possible.
Sat-Sat night...The cold front clears locations south and east
of the Capital Region in the late morning into the early pm.
Some of the guidance such as the CMC/EC and even the NAM keep a
threat for some scattered showers and isolated thunderstorms
over western New England and the mid-Hudson Valley. We kept some
low pops in. Otherwise, cold advection will be kicking in with a
dewpoint boundary passing and refreshing west to northwest
winds. Highs will range from upper 60s/lower 70s over the
western Dacks to lower to mid 80s over NW CT and the mid Hudson
valley. Lower humidity levels Sat night with a cooler air mass
building in from Great Lakes Region and southeast Canada. Lows
fall back into the 50s with some 40s over the western Dacks and
eastern Catskills.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will be anchored overhead Sunday through Monday with a
stretch of dry, seasonable weather with low humidity. Highs Sunday
and Monday will range from the upper 60s to lower 70s in the higher
elevations to the upper 70s to lower 80s in the valleys. Dewpoints
will be mainly in the 50s.
From Tuesday through Thursday, an upper-level ridge axis will slowly
build and push eastward as the surface high moves to the east. This
will allow for a gradual warmup back into the region along with a
south to southeasterly return flow. Guidance varies on when this
return flow may bring some precipitation back into the region with
the 00z ECMWF slightly quicker than the 12z GFS. Will continue to
run with a blended approach and introduce slight chance pops in far
southern areas by Tuesday afternoon with slight chance to chance
pops building north and eastward Wednesday and Thursday. Further
adjustments will likely be needed in future updates.
Highs Tuesday through Thursday will return to slightly above normal
values with mid- to upper 70s across the higher terrain and low to
mid-80s in the valleys. Lows Tuesday through Wednesday night will be
in the upper 50s to mid-60s.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Main forecast challenge is determining thunderstorm potential and
timing. Atmosphere is becoming quite unstable with mainly clear
skies, although some midlevel clouds are approaching from the west.
There are some cumulus that are deepening over central NY ahead of
an upper level disturbance, and it appears that this will give the
initial potential for showers and thunderstorms toward 19Z, although
forecast models are struggling to depict this scenario. There is
potential for additional convective development behind this activity
that could impact the terminals in the 21Z.12-02Z.13 timeframe, but
this uncertain. Main update with this TAF cycle is to adjust TEMPO
period for most likely timeframe of storms, which is generally
thought to be 19-24Z. There is potential for locally strong to
severe wind gusts and brief torrential rainfall leading to lowered
visibilities in any storm that develops.
Conditions are expected to remain VFR outside of any storms that
develop. Lingering showers and isolated storms are possible 01-06Z
with clearing skies thereafter. Fog is a potential late tonight if
skies clear out, especially over areas that receive rainfall today.
Included a mention of 6SM BR at KGFL/KPSF which are more fog-prone.
VFR conditions continue past sunset into early afternoon on Friday,
with any convection expected to hold off until after the 18Z TAF
cycle.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night to Tuesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A hot and humid air mass will remain over the region
tonight into tomorrow with chances of showers and thunderstorms
ahead of a cold front. The front will move across the region Friday
night into Saturday with cooler conditions arriving, as scattered
showers and isolated thunderstorms will be ending in the early to
mid afternoon. High pressure will bring lower humidity levels and
temperatures slightly below normal for mid August to close the
weekend.
The RH values will increase to 85 to 100 percent Friday morning,
and lower only to 45 to 65 percent in the afternoon. The max RH
values will be close to 100 percent Saturday morning.
The winds will be south to southwest at 5 to 10 mph tonight
through Friday afternoon. The winds will be southwest to west
at 5 to 15 mph Friday night.
Winds gusts in excess of 30 mph will be possible with any
thunderstorms.
&&
.HYDROLOGY...
Some heavy downpours and localized hydro issues are possible
late this afternoon into Friday night with any thunderstorms.
Dry weather returns late Saturday into early next week.
Scattered showers and thunderstorms will occur into tonight.
Storms will be capable of producing heavy rainfall with PWATS
above normal. The expected coverage and movement thunderstorms,
should prevent widespread hydro issues.
However, with any storms some minor flooding of urban, poor
drainage and low lying areas and isolated flash flooding are
possible. Some notable rises may occur on the main stem rivers
with heavy rainfall over them. However, widespread main stem
river flooding is not expected.
Flows should lower over the weekend into early next week, as
high pressure ridges in.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.CLIMATE...
Record highs temperatures and high minimum temperatures:
August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM to 8 PM EDT Friday for CTZ001-013.
NY...Heat Advisory from 11 AM to 8 PM EDT Friday for NYZ038>041-043-
047>054-059>061-064>066-083-084.
MA...Heat Advisory from 11 AM to 8 PM EDT Friday for MAZ001-025.
VT...Heat Advisory from 11 AM to 8 PM EDT Friday for VTZ013-015.
&&
SYNOPSIS...Wasula
NEAR TERM...NAS/Wasula
SHORT TERM...Wasula
LONG TERM...Rathbun
AVIATION...SND
FIRE WEATHER...Wasula
HYDROLOGY...BGM/Wasula
CLIMATE...Hazardous weather outlook, Aug 12, 7:40 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 740 PM EDT Thu Aug 12 2021 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-059>061-064>066-083-084- VTZ013-015-131100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Eastern Windham- 740 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Lake George Glens Falls Region, the Capital Region, Taconics, mid Hudson Valley, Helderbergs, Schoharie Valley, Mohawk Valley in eastern New York and Bennington and western Windham County in southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Marginal Risk for severe thunderstorms Friday afternoon into the early evening. Damaging winds would be the main threat. Some locally heavy rainfall may produce poor drainage flooding of low lying areas and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday. NYZ032-033-042-058-063-082-VTZ014-131100- Northern Herkimer-Hamilton-Northern Warren-Western Greene- Western Ulster-Northern Fulton-Western Windham- 740 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for the southern Adirondacks and the eastern Catskills in eastern New York and western Windham County in southern Vermont. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk for severe thunderstorms Friday afternoon into the early evening. Damaging winds would be the main threat. Some locally heavy rainfall may produce poor drainage flooding of low lying areas and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday.
In the hours before
Local storm report, Aug 12, 6:18 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 NE WINSTED 41.95N 73.04W
08/12/2021 LITCHFIELD CT FIRE DEPT/RESCUE
TREE DOWN ON WIRES AT WALLENS HILL ROAD AND RAMS GATE
ROAD
&&
EVENT NUMBER ALY2103911
DBTLocal storm report, Aug 12, 8:21 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 NE WINSTED 41.95N 73.04W
08/12/2021 LITCHFIELD CT EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HUNTINGTON ROAD, ONE ON A
HOUSE, ONE ON POWER LINES, ONE ON A DRIVEWAY AND A FEW
IN A YARD AT THE TOP OF THE HILL
&&
EVENT NUMBER ALY2103912
RATHBUNLocal storm report, Aug 12, 8:40 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
840 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 1 NNE CENTRAL BRIDGE 42.73N 74.32W
08/12/2021 SCHOHARIE NY 911 CALL CENTER
A FEW REPORTS OF TREES DOWN ON JUNCTION ROAD
0248 PM TSTM WND DMG 3 SSW HALFMOON 42.82N 73.76W
08/12/2021 SARATOGA NY FIRE DEPT/RESCUE
TREE LIMBS AND POWER POLES DOWN AT DUNSBACK ROAD.
0249 PM TSTM WND DMG 1 ENE LOUDONVILLE 42.71N 73.76W
08/12/2021 ALBANY NY DEPT OF HIGHWAYS
ROUE 9 HAS ALL LANES CLOSED BETWEEN OSBORNE ROAD AND
SPRING STREET ROAD DUE TO DOWNED WIRES
0250 PM LIGHTNING 1 NNW LOUDONVILLE 42.72N 73.77W
08/12/2021 ALBANY NY FIRE DEPT/RESCUE
LIGHTNING STRUCK A HOUSE ON OLD LOUDONVILLE ROAD
CAUSING A FIRE
0253 PM TSTM WND DMG 2 N BOGHT CORNERS 42.80N 73.73W
08/12/2021 ALBANY NY PUBLIC
TREES DOWN ALONG ROUTE 9 IN COHOES. TIME ESTIMATED BY
RADAR.
0259 PM TSTM WND DMG SPEIGLETOWN 42.81N 73.63W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN AT IRISH ROAD AND ROUTE 40
0259 PM TSTM WND DMG 1 NNW SYCAWAY 42.75N 73.66W
08/12/2021 RENSSELAER NY TRAINED SPOTTER
LARGE TREE DOWN ACROSS NORTH LAKE AVENUE AND KESTNER
LANE IN TROY.
0300 PM TSTM WND DMG 1 NNW SYCAWAY 42.75N 73.66W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
WIRES WERE DOWNED ACROSS THE ROAD AT NORTH LAKE AND
VALLEY VIEW
0319 PM TSTM WND DMG 1 W EAST GREENBUSH 42.60N 73.73W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
NUMEROUS TREES AND WIRES DOWN FROM RIDGE ROAD TO
PHILLIPS ROAD NORTH OF HAYS ROAD
0328 PM TSTM WND DMG 5 SSE HOOSICK FALLS 42.84N 73.33W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON PETERSBURG JUNCTION ROAD
0335 PM TSTM WND DMG SCHODACK 42.54N 73.68W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
LARGE TREE DOWN ALONG ROUTE 9
0335 PM TSTM WND DMG 1 WNW SCHODACK 42.55N 73.69W
08/12/2021 RENSSELAER NY FIRE DEPT/RESCUE
TREE DOWN ACROSS THE ROAD ON SOUTH OLD POST ROAD
0403 PM TSTM WND DMG 1 NE NEW BALTIMORE 42.45N 73.77W
08/12/2021 COLUMBIA NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON ROUTE 9J SOUTH OF RIDGE ROAD
0451 PM TSTM WND DMG 1 NNW GREAT BARRINGTON 42.21N 73.37W
08/12/2021 BERKSHIRE MA 911 CALL CENTER
TREE DOWN ON CHRISTIAN HILL ROAD
0454 PM TSTM WND DMG 4 SSW HINSDALE 42.38N 73.15W
08/12/2021 BERKSHIRE MA 911 CALL CENTER
TREE DOWN ON WASHINGTON MOUNTAIN ROAD
0459 PM TSTM WND DMG 3 SW BECKET 42.30N 73.13W
08/12/2021 BERKSHIRE MA 911 CALL CENTER
TREE DOWN ON YOKUM POND ROAD
0543 PM TSTM WND DMG 2 NE WINSTED 41.95N 73.04W
08/12/2021 LITCHFIELD CT EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HUNTINGTON ROAD, ONE ON A
HOUSE, ONE ON POWER LINES, ONE ON A DRIVEWAY AND A FEW
IN A YARD AT THE TOP OF THE HILL
0546 PM TSTM WND DMG 2 NE WINSTED 41.95N 73.04W
08/12/2021 LITCHFIELD CT FIRE DEPT/RESCUE
TREE DOWN ON WIRES AT WALLENS HILL ROAD AND RAMS GATE
ROAD
&&
EVENT NUMBER ALY2103895 ALY2103897 ALY2103905 ALY2103894 ALY2103896
ALY2103902 ALY2103903 ALY2103898 ALY2103899 ALY2103904 ALY2103900
ALY2103901 ALY2103907 ALY2103910 ALY2103908 ALY2103909 ALY2103912
ALY2103911
RathbunSpecial weather statement, Aug 12, 11:29 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
1129 PM EDT Thu Aug 12 2021
NYZ063-064-130415-
Western Ulster NY-Eastern Ulster NY-
1129 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Ulster
County through 1215 AM EDT...
At 1128 PM EDT, Doppler radar was tracking a strong thunderstorm over
Neversink, or near Liberty, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Paltz, Ellenville, Hurley, West Shokan, High Falls, Kerhonkson,
Tillson, West Hurley, Napanoch, Olivebridge, Wawarsing, Rosendale,
Marbletown, Cherrytown, Rolling Meadows, Maple Hill, Glenford,
Palentown, Atwood and Pacama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 7457 4177 7455 4187 7445 4188 7447
4191 7454 4192 7454 4202 7407 4175 7400
4170 7450
TIME...MOT...LOC 0328Z 258DEG 28KT 4181 7462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BGMSpecial weather statement, Aug 13, 12:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
1215 AM EDT Fri Aug 13 2021
NYZ064>066-130500-
Eastern Dutchess NY-Western Dutchess NY-Eastern Ulster NY-
1215 AM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southeastern Ulster
and Dutchess Counties through 100 AM EDT...
At 1214 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hurley to New Paltz. Movement was east at 40
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Rhinebeck, Hyde Park, Pleasant
Valley, Hurley, Amenia, Highland, Pine Plains, Red Hook, Millbrook,
Millerton, High Falls, Stanfordville, Tillson, Port Ewen, Fairview,
Lake Katrine and Staatsburg.
This includes Interstate 87 between exits 18 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4167 7416 4193 7414 4198 7412 4205 7382
4200 7371 4198 7353 4204 7352 4205 7352
4205 7349 4204 7349 4169 7352
TIME...MOT...LOC 0414Z 260DEG 35KT 4192 7407 4176 7408
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:29 PM EDT | Special Weather Statement | ALY | Ulster | 46 min |
| Aug 13, 2:14 PM EDT | Special Weather Statement | ALY | Oneida | 46 min |
| Aug 13, 2:36 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 39 min |
| Aug 13, 2:56 PM EDT | Special Weather Statement | ALY | Fulton | 49 min |
| Aug 13, 3:00 PM EDT | Special Weather Statement | ALY | Lewis | 45 min |
| Aug 13, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 48 min |
| Aug 13, 3:16 PM EDT | Special Weather Statement | ALY | Oneida | 44 min |
| Aug 13, 3:40 PM EDT | Special Weather Statement | ALY | Montgomery | 50 min |
| Aug 13, 3:42 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 44 min |
| Aug 13, 3:54 PM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Aug 13, 3:58 PM EDT | Special Weather Statement | ALY | Oneida | 47 min |
| Aug 13, 4:12 PM EDT | Special Weather Statement | ALY | Montgomery | 48 min |
| Aug 13, 4:25 PM EDT | Special Weather Statement | ALY | Saratoga | 50 min |
| Aug 13, 4:33 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 46 min |
| Aug 13, 4:52 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 38 min |
| Aug 13, 5:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Aug 13, 5:10 PM EDT | Special Weather Statement | ALY | Rensselaer | 50 min |
| Aug 13, 5:31 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schoharie | 47 min |
| Aug 13, 5:42 PM EDT | Areal Flood Advisory | ALY | Herkimer, Montgomery | 3 hr |
| Aug 13, 5:58 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 13, 6:03 PM EDT | Special Weather Statement | ALY | Montgomery | 42 min |
| Aug 13, 6:07 PM EDT | Areal Flood Advisory | ALY | Montgomery, Schoharie | 3 hr |
| Aug 13, 6:11 PM EDT | Special Weather Statement | ALY | Schenectady | 49 min |
| Aug 13, 6:31 PM EDT | Special Weather Statement | ALY | Albany | 44 min |
| Aug 13, 6:45 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 45 min |
| Aug 13, 6:51 PM EDT | Areal Flood Advisory | ALY | Albany | 2 hr |
| Aug 13, 6:51 PM EDT | Special Weather Statement | ALY | Schoharie | 39 min |
| Aug 13, 7:15 PM EDT | Flash Flood Warning | ALY | Albany | 2 hr |
| Aug 13, 7:28 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 35 min |
| Aug 13, 7:41 PM EDT | Special Weather Statement | ALY | Ulster | 49 min |
| Aug 13, 7:48 PM EDT | Special Weather Statement | ALY | Columbia | 42 min |
| Aug 13, 1:03 AM EDT | Special Weather Statement | ALY | 57 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.